MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.617.128S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as 155 centimeters.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic innerbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p innerbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue.Then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he used an another attachment from the set.There were fragments generated and were removed easily without additional intervention, but it is unknown which implant the fragments came from.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.Concomitant medical products reported: angled awl (part/lot unknown, quantity 1).This report is for a zero-p implant.This is report 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated concomitant devices list.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # peek 8, lot # 9732401, quantity # 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description provided for reporting.H3, h4, h6: dhr review: device history lot , part: 04.617.128s, lot: l049296, manufacturing site: mezzovico, release to warehouse date: 25.July 2016, expiry date: 01.July 2026.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material of the components was confirmed to be correct per the specification with no (relevant) non-conformance noted.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic interbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate or screw would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p interbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue, then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he grabbed used an another attachments from the set.There were fragments generated and were removed easily without additional intervention.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.This complaint involves eight (8) devices.Flow: broken.Visual inspection: upon visual inspection, all the four hole's threads were found in slight stripped conditions.The device has signs of friction marks on the surface between left side hole and plastic chamfer.The friction marks indicate excessive friction which could lead to plastic shavings / shedding particulates from the device.The shavings are the potential device fragment that have broken off.Hence, the complaint condition of broken is confirmed.Functional testing: the zero- p plate tried to mate with all the received 6 screws.It was fitting/assembling properly to the mating device.However, received device's holes are found to be stripped which may have caused the issues in assembling during surgery.Was the cause of the issue determined to be use error, misuse/abuse, non-compliance, post-operative trauma? there is no clear indication that the complaint condition occurred due to misuse.Document review: (b)(4).Dhr and material analysis review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material of the components was confirmed to be correct per the specification with no (relevant) non-conformance noted.Investigation conclusion: the exact cause is unknown.It is likely that the complaint condition occurred due to the stripped condition of device's holes and mating devices.It is also possible that the complaint condition occurred due to the off-axis screw insertions.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # unknown, lot # unknown, quantity # 1).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 4/15/2019: it was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic interbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate or screw would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p interbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue, then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he grabbed used an another attachments from the set.There were fragments generated and were removed easily without additional intervention.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.Concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # unknown, lot # unknown, quantity # 1).This complaint involves eight (8) devices.

Brand Name
ZERO-P IMPLANT 8MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8492012
Report Number2939274-2019-57345
Device Sequence Number1767526
Product Code OVE
UDI-Device Identifier10705034741918
UDI-Public(01)10705034741918
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number04.617.128S
Device Catalogue Number04.617.128S
Device Lot NumberL049296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/15/2019
05/10/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
05/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEEK 8; UNKNOWN ANGLED AWL
Patient Age69 YR
Patient Weight126